Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
simplicate

Allergy shots related to cystic acne?

Hey guys. I'm new around here, but I've been lurking for months. Since I'm making this post, it's clear that I haven't found a proper treatment for my acne.

Here's the story: I've had the typical inflamed pimples around my forehead, occasionally one or two on my nose and chin. I started taking allergy shots (I'm allergic to dust, dust mites, tree pollen, and a whole bunch of other things) about 4 months ago, and gradually my acne worsened to the point I have had a mass area of inflamed cystic acne at all times on my forehead, and the inflamed pimples reached my nose, cheeks, and chin. Basically my entire T-zone worsened up a level.

So my question is, has anyone experienced the same? Can allergy shots theoretically make things worse?

Experienced answers, please!

Share this post


Link to post
Share on other sites

Hi simplicate, I'm not sure if you are on this forum anymore, but I started my allergy shots back in October of 2013. I am allergic to all of what you are allergic to, and more). I started the lowest concentration of allergy shots, and immediately began to get the cystic acne on my chin. I have NEVER had acne problems. Then the next two vials, my acne wasn't so bad. However, I have now started the highest concentration of shots, and my cystic acne has come back. I was trying to find more information on it, but your question is all I can find. If you have learned anything in the past 4 years, I would love to know. If anyone else knows anything, please list. I am now using a toner to balance the pH in my face and using salicylic acid spot treatments.

Share this post


Link to post
Share on other sites

Hey. I have been receiving allergy injections for about 3 years now and for some reason never thought it could be linked to my acne. I had relatively clear skin in high school and I started my injections late in my senior year. When i went away to the university I currently attend my acne worsened and has remained an issue for me. I thought that perhaps I was a "late bloomer" when it came to acne and used topical treatments of all kinds to try and prevent new breakouts (I was mostly unsuccessful). I have also modified my diet significantly and lead a very active, healthy lifestyle. This past semester, due to scheduling conflicts with school and the allergist, I was unable to have my shots from January until the beginning of this month (June) and my skin cleared up. I had far less pimples and was finally starting to believe I was finally getting over my acne stage. At this point, I still did not draw any connections between my allergy shots and my acne. Recently, however, I have been seeing my allergist again and trying to build my dosage back up to what it was prior to my scheduling conflicts and, all of a sudden, my acne is back in full force. I think I have finally found the link and I am starting to believe that for some of us allergy shots can in fact cause acne. Luckily for me I do not have cystic acne like those of you who already posted here; however, I think our problems are very similar and I plan to stop my injections all together. I would honestly rather take allergy medicine every day for the rest of my life than have to deal with acne in my 20's and beyond. I don't know if i helped at all, but I do believe that we have established a common link here. Please let me know what you plan to do and how it works out for you. I will do the same after I have been off my shots for a few weeks.

Share this post


Link to post
Share on other sites

Oh my gosh yes- i know this post is from YEARS ago but i am having the EXACT same problem. I am allergic to almost everything ( animals, pollen, grass) and i never thought my allergy shots would be linked to my skin issues. I am flaring up in the same places you have and ive stopped usuing certian makeup and reducing what i am putting on my skin- eating healthier and i just keep getting horrible, painful, cystic acne! Im curious if your acne ever stopped becuase you stopped the shots- oh well! This post was at least very comforting to me!

Share this post


Link to post
Share on other sites

I don't know if any of you are still reading this, but I have been getting allergy shots 3 times a week and I have the most bizarre breakouts on my forehead.  It looks like acne, but I think it's more of an allergic reaction. What have you guys done with the shots? Did you discontinue them, or decrease how often you get them. I think it may be too much for for my system, like system overload. I'm planning on going to get the shots less often. Any thoughts?

Share this post


Link to post
Share on other sites

I'm really glad to have come across this post! I'm not the only one who suspects allergy shots are affecting my skin! I know this is an old thread, but for the benefit of other readers, I'll add to it.

Since my teenage years (which were awhile ago), I've always had a few occasional blemishes on my face, but nothing super major, and no problems on the rest of my body. However, about a year after I started getting allergy shots, I started having weird acne-like outbreaks on my neck and torso, and now a few years in, it's spreading to my shoulders and arms. It's so strange and never really goes away.

I'd be really interested to hear others' stories about improvement (or not) after ceasing allergy shots. There's not much online about this.

Share this post


Link to post
Share on other sites

Hey guys I think allergy shots are definitely tied into cystic acne especially on the forehead and temples I've been wondering the same thing for a while now... I started getting allergy shots eight months ago within two months I noticed I had a few pimples on my forehead that progressively got worse 5 months later I'm still struggling with annoying flare-ups.. I didn't know what caused the flare-ups at first because at the same time I started getting allergy shots I also got food poisoned by some hummus at Krogers they got recalled but after reading all these messages I am 100% sure it has something to do with allergy shots I also am allergic to dust mites cockroaches Kentucky bluegrass mold pollen so I feel your guyses pain .I am no longer getting allergy shots I spent less money on face products because of my paranoia but I landed on hemp seed oil as a face wash and moisturizer and organic face cream:  my advice to you is try taking apple cider vinegar each day and black seed oil and diffusing essential oils probably eucalyptus around your home thanks guys!! hope you get well

Share this post


Link to post
Share on other sites

On another note guys I have very bad allergies and I also have two cats which I'm allergic to just can't get rid of them I was thinking about getting the lowest injection once a week but I'm so self-conscious about my face that I don't want to risk allergy shots again so I will continue with my methods and do more research and hope for the best

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×